The Jump

The Jump

Following the layoffs at ESPN, ESPN and ESPN2 has announced that they will be rolling out a new weekday afternoon programming lineup in the coming weeks.  The first development is ESPN will add MLB Network’s popular studio program, Intentional Talk, starting today, Monday, May 1. They also announced that NFL Insiders will end with an expanded NFL Live taking its place.

Later this summer, each day’s edition of The Jump covering the NBA, College Football Live and Intentional Talk will be widely available for fans to view on demand after their initial airing via the ESPN App and WatchESPN across all devices and platforms.

“The fan bases of these sports – NFL, NBA, college football and Major League Baseball – are ravenous for information on a daily basis,” said Burke Magnus, ESPN executive vice president, programming and scheduling.  “These shows – with news, highlights and debate – complement our strong event coverage in each sport.  In addition, as a reflection of the consumption habits of today’s sports fan, making programming available on mobile and on demand, only makes sense.”

The changes focus on the 4 – 5:30 p.m. ET time slot on ESPN2 and the 1:30 – 3:30 p.m. slot on ESPN and will take effect in stages.  When completed in mid-July:

  • MLB Network’s Intentional Talk will begin airing on ESPN2 at 4 p.m. Monday, May 1. The one-hour show is hosted by Chris Rose with analyst Kevin Millar and will air as a 30-minute telecast in the offseason. Intentional Talk will also continue to air in its regular 5 p.m. timeslot on MLB Network.
  • NFL Live on ESPN will expand from 60 to 90 minutes beginning Monday, May 22, airing at 1:30 p.m. and incorporating many of the elements from the NFL Insiders program (which, as of that date, will no longer air as a standalone show). Trey Wingo, Suzy Kolber and Wendi Nix will share hosting responsibilities, working with a core group of NFL analysts Tedy Bruschi, Ryan Clark, Herm Edwards and Louis Riddick; with appearances by Matt Hasselbeck and Steve Young; plus insiders Chris Mortensen and Adam Schefter who will be on the show every day.
  • The Jump, where host Rachel Nichols and analyst Tracy McGrady are joined by a group of ESPN analysts and former players, on ESPN at 3 p.m. will be year-round, with no summer hiatus.
  • When College Football Live returns for the season on Wednesday, July 12, it will remain on ESPN2 but move to 5 p.m. The show will include regular appearances by analysts Paul Finebaum, Joey Galloway, Desmond Howard, Booger McFarland and David Pollack.  Host duties will be announced at a later date.

The weekday afternoon programming as of Wednesday, July 12:

Time (ET) ESPN ESPN2
1 p.m. OTL First Take (reair)
1:30 p.m. NFL Live
2 p.m.
2:30 p.m.
3 p.m. The Jump NFL Live (reair; 60-minute version)
3:30 p.m. SportsNation
4 p.m. Intentional Talk
4:30 p.m. Highly Questionable
5 p.m. Around the Horn College Football Live
5:30 p.m. Pardon the Interruption Highly Questionable (reair)
6 p.m. SC6 Around the Horn (reair)
6:30 p.m. Pardon the Interruption (reair)
 
 

Comments


Send this to a friend